MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-127
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the subcutaneous closure of a caesarean section, the needle separated into 2 parts, the thread with a needle tip on one side, and the rest of the needle on the other side in the patient.After 10 minutes of searching under gloss, the needle was taken out of the abdominal wall of the patient.The patient underwent an unplanned radiological examination.Another suture was used to complete the case.The surgical time was extended by 52 minutes as a result of the event.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one image of a device.Photographic inspection noted a suture and a needle separated.Photographic inspection noted that the needle was broken, bent and the swage was separated.The swage was attached to the suture.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9161898
Report Number1219930-2019-05611
Device Sequence Number13958091
Product Code GAM
UDI-Device Identifier10884521045019
UDI-Public10884521045019
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGL-127
Device Catalogue NumberGL-127
Device Lot NumberA8E0162X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;